Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 148, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 23, 2005, 4:22 PM MDT for Kimball County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2005, 4:22 PM MDT (22:22 UTC)
- Expired
- Aug 23, 2005, 4:43 PM MDT
- In force
- 21 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 3:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 232223 SVRCYS NEC105-232300- /O.NEW.KCYS.SV.W.0148.050823T2222Z-050823T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 422 PM MDT TUE AUG 23 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF KIMBALL * UNTIL 500 PM MDT * AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF OLIVER RESERVOIR...OR ABOUT 15 MILES SOUTHWEST OF KIMBALL...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLIVER RESERVOIR BY 450 PM MDT KIMBALL AIRPORT AND 8 MILES SOUTHWEST OF KIMBALL BY 500 PM MDT IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4134 10396 4102 10393 4102 10358 4137 10354 $$ RE
1 follow-up statement
000 WWUS55 KCYS 232243 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 441 PM MDT TUE AUG 23 2005 NEC105-232251- /O.CAN.KCYS.SV.W.0148.000000T0000Z-050823T2300Z/ KIMBALL NE- 441 PM MDT TUE AUG 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIMBALL COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR THE EXTREME SOUTHERN PANHANDLE OF NEBRASKA. LAT...LON 4134 10396 4102 10393 4102 10358 4137 10354 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:50 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 23, 1:50 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT TUE AUG 23 2005 .SHORT TERM....A LEE TROUGH HAS SET UP IN THE NEBRASKA PANHANDLE. HOWEVER MODERATE WESTERLY MID LEVEL FLOW AT 700 MB HAS STARTED DRYING OUT THE LOWER ATMOSPHERE. BELOW THE MID LEVEL WESTERLIES SOUTHERLY WINDS CONTINUE OVER THE PANHANDLE CREATING A CONVERGENCE AREA AND LOCAL INSTABILITY. WEAK DISTURBANCES ARE TRACKING TO THE EAST NORTHEAST BOTH NORTH AND SOUTH OF THE AREA CREATING LIMITED LIFT THROUGH THE CWA. SLOW MOVING STORMS IN THIS AREA OF WEAK SHEAR AND INSTABILITY MAY GENERATE STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND HEAVY PRECIPITATION. DRY AIR CONTINUES TO PUSH INTO THE AREA FROM THE WEST. LEFT OVER PACKETS OF MOISTURE WILL LINGER AROUND THE AREA WEDNESDAY GENERATING ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS. CLEARING IS EXPECTED EARLY WEDNESDAY EVENING. .LONG TERM...UPPER LOW OVER SASK WILL DRIFT SLOWLY EASTWARD THURSDAY AND FRIDAY WITH MOST OF ITS EFFECTS REMAINING NORTH OF THE CWA. A PACIFIC FRONT WILL MOVE ACROSS THE CWA THURSDAY BUT ONLY MINOR COOLING EXPECTED WITH CWA ON THE FRINGE OF THIS SYSTEM. SOME MODEST INSTABILITY PROGGED ALONG THE WY/CO BORDER EAST OF THE MTNS MAY BE SUFFICIENT FOR ISOLATED TSTRMS IN THE LATE AFTERNOON/EARLY EVENING SO WILL KEEP LOW POPS THERE. LOW LEVEL MOISTURE MOVES OUT FRIDAY AS DRY WESTERLY FLOW SPREADS ACROSS THE REGION. DRY ZONAL FLOW CONTINUES THRU THE WEEKEND WITH TEMPS WARMING UP SOME. NEXT SIGNIFICANT UPPER TROF DIGS OVER THE WESTERN CONUS EARLY NEXT WEEK THEN IT SHIFTS INTO THE NORTHERN ROCKIES TUESDAY BRINGING NEXT COOL FRONT ACROSS THE CWA BY MIDWEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && DCC/RE
Hazardous weather outlook, Aug 23, 10:23 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MDT TUE AUG 23 2005 WYZ059>070-241630- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1023 AM MDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING. THE STORMS WILL BE MORE NUMEROUS EAST OF THE LARAMIE RANGE AND SOME OF THESE COULD BE QUITE STRONG WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LATE DAY STORMS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NEZ001>003-019>021-054-055-241630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1023 AM MDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE WESTERN NEBRASKA PANHANDLE. THE STORMS COULD BE SEVERE WITH WIND GUSTS OVER 60 MPH...LARGE HAIL AND VERY HEAVY RAIN. STORMS WILL MOVE OUT OF THE AREA DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LATE DAY STORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. COPLEY
In the hours before
Special weather statement, Aug 23, 3:23 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT TUE AUG 23 2005 NEZ054>055-240500- CHEYENNE-KIMBALL- 323 PM MDT TUE AUG 23 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 741 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE CHEYENNE... KIMBALL... THIS INCLUDES THE CITIES OF...KIMBALL AND SIDNEY.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.